Hail, Jones
- When
- June 13, 11:03 PM CST
- Where
- Jones County, Stamford
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.950, -99.783
4 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 9:39 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1039 PM CDT MON JUN 13 2005 .UPDATE... THE SEVERE THUNDERSTORM WATCH IS BEING EXTENDED UNTIL 1 AM FOR ALL OF THE BIG COUNTRY. FORECAST UPDATE WILL REFLECT THIS. && .PREV DISCUSSION... (ISSUED 1025 PM CDT MON JUN 13 2005) UPDATE... LATE THIS EVENING A BAND OF STRONG TO SEVERE STORMS...ALONG THE TRAILING PORTION OF COLD FRONT...IS PUSHING SOUTH INTO HASKELL AND THROCKMORTON COUNTIES. THE STORMS HAVE BEEN BACKBUILDING TO THE WEST AND NOW EXTEND TO NEAR THE TOWN OF HASKELL. DESPITE THE STORMS MOVING FARTHER AWAY FROM THE BETTER VERTICAL SHEAR ENVIRONMENT...THEY ARE MOVING DOWN INTO AN INSTABILITY AXIS... AND THIS IS HELPING TO MAINTAIN THEIR STRENGTH. STORMS SHOULD GRADUALLY WEAKEN OVERNIGHT AS BOUNDARY LAYER SLOWLY STABILIZES. MODELS DIFFER ON HOW FAR SOUTH THE FRONT PROGRESSES. BEST ESTIMATE AT THIS TIME IS TO BRING THE FRONT A LITTLE SOUTH OF INTERSTATE 20 OVERNIGHT...AND CONTINUE A SOUTHWARD DRIFT THROUGH ACROSS MUCH OF WEST CENTRAL TEXAS ON TUESDAY. THE MOISTURE FIELDS ON THE NAM INDICATE POTENTIAL FOR SOME SHOWERS AND STORMS ON TUESDAY. A GREATER PRESENCE OF CLOUDS AND PROGRESSION OF THE FRONT WOULD RESULT IN TEMPERATURES NOT AS WARM ON TUESDAY. BASED ON CURRENT SITUATION AND PROJECTIONS...FORECAST UPDATE WILL BE SENT SHORTLY TO ADJUST WINDS...POPS...AND TEMPERATURES THROUGH THE REST OF TONIGHT AND ON TUESDAY. CURRENT SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE BIG COUNTRY UNTIL 11 PM. UNKNOWN AT THIS TIME WHETHER ANOTHER WATCH WILL BE ISSUED. ANOTHER FORECAST UPDATE WILL BE SENT AFTER 11 PM TO ACCOUNT FOR THE WATCH EXPIRATION OR CONTINUATION. PREV DISCUSSION... (ISSUED 442 PM CDT MON JUN 13 2005) UPDATE... FORECAST UPDATE HAS JUST BEEN SENT FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH...WHICH IS IN EFFECT UNTIL 11 PM FOR ALL OF THE BIG COUNTRY. POPS FOR THUNDERSTORMS WERE ALSO ADDED. ATMOSPHERE VERY UNSTABLE IN OUR NORTHERN COUNTIES. SUFFICIENT CONVERGENCE ALONG A NORTHEAST TO SOUTHWEST ORIENTED SURFACE BOUNDARY RESULTING IN TOWERING CUMULUS...WITH A FEW RADAR ECHOES DEVELOPING. SOME SEVERE STORMS POSSIBLE GIVEN THE STRONG INSTABILITY. PREV DISCUSSION... (ISSUED 1149 AM CDT MON JUN 13 2005) SHORT TERM... UPPER LOW CENTERED OVER EASTERN NEBRASKA THIS AFTERNOON WITH A TRAILING WEAK COLD FRONT FROM THE SURFACE LOW THROUGH THE TEXAS PANHANDLE INTO SOUTHERN NEW MEXICO. DRYLINE IS DRIFTING EAST...BULGING THROUGH LBB AND THEN ANGLING BACK TO THE SOUTHWEST JUST EAST OF MIDLAND. STRATUS ONCE AGAIN HAD TROUBLE DISSIPATING AND IS JUST NOW LEAVING THE NORTHWEST HILL COUNTRY. AS UPPER AND SURFACE LOW CONTINUE TO LIFT NORTHEAST TO THE WESTERN GREAT LAKES BY MIDNIGHT TONIGHT PER THE LATEST RUC...COLD FRONT WILL SAG SLOWLY SOUTH INTO THE BIG COUNTRY BEFORE BEGINNING TO WASH OUT AROUND INTERSTATE 20 EARLY TOMORROW...PER GFS. CONSIDERING TIME OF YEAR AND THE WEAKNESS OF THE FEATURE...PREFER THIS SOLUTION OVER ETA WHICH PUSHES COLD FRONT WITH ASSOCIATED RAINFALL FURTHER SOUTH. WITH BEST MOISTURE AND INSTABILITY REMAINING JUST EAST OF THE FORECAST AREA TONIGHT AND INTO EARLY TOMORROW...HAVE REMOVED POPS IN THIS AREA. GFS IS SUGGESTING AN UPPER DISTURBANCE DRIFTING IN THE NORTHWEST FLOW ALOFT INTO THE SOUTHERN PANHANDLE TOMORROW EVENING. CORRELATING THE ARRIVAL OF THIS PROGD UPPER DISTURBANCE WITH THE TIME OF MAX HEATING AND GIVEN THE REMNANTS OF THE COLD FRONTAL BOUNDARY WHICH SHOULD HAVE LIFTED NORTH INTO THE NORTHERN BIG COUNTRY...HAVE INCLUDED SLIGHT CHANCE OF THUNDERSTORMS TUESDAY EVENING INTO WEDNESDAY MORNING TO HANDLE THIS POSSIBLE SCENARIO. IF WE DO HAVE THE FORMATION OF AN MCS OVER SOUTHERN PANHANDLE TUESDAY NIGHT...IT WILL MOVE SOUTHEAST THROUGH THE BIG COUNTRY AND OUT OF THE HEARTLAND BY EARLY WEDNESDAY MORNING. LONG TERM... UPPER LEVEL HIGH WILL CONTINUE TO BUILD INTO THE AREA THROUGH THE COMING WEEK. WILL GO WITH A DRY FORECAST THROUGH THE EXTENDED WITH THE CAVEAT THAT DEPENDING ON THE LOCATION OF THE UPPER LEVEL RIDGE...THERE IS ALWAYS THE POSSIBILITY OF A DISTURBANCE OR TWO DRIFTING THROUGH THE AREA IN THE NORTHWEST FLOW ALOFT. TEMPERATURES WILL REMAIN GENERALLY ABOVE CLIMO. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR ALL OF THE BIG COUNTRY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT MON JUN 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141912- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 212 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1037 PM CDT MON JUN 13 2005 TXZ049-054-098-099-113-114-127-128-140600- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 1037 PM CDT MON JUN 13 2005 ...SEVERE THUNDERSTORM WATCH 477 WILL BE EXTENDED THROUGH 1 AM... SEVERE THUNDERSTORM WATCH 477 HAS BEEN EXTENDED UNTIL 1 AM FOR THE FOLLOWING COUNTIES IN WEST CENTRAL TEXAS... CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD...TAYLOR... AND THROCKMORTON COUNTIES. A BROKEN LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO SAG SLOWLY SOUTHWARD AT ABOUT 10 MPH ACROSS THE BIG COUNTRY. ALTHOUGH THE THREAT OF SEVERE WEATHER WILL EVENTUALLY DIMINISH...A FEW STORMS WILL CONTINUE TO HAVE SEVERE POTENTIAL AS FAR SOUTH AS INTERSTATE 20 INTO THE EARLY MORNING HORUS. 07
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 1037 PM CDT MON JUN 13 2005 TXZ049-054-098-099-113-114-127-128-140600- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 1037 PM CDT MON JUN 13 2005 ...SEVERE THUNDERSTORM WATCH 477 WILL BE EXTENDED THROUGH 1 AM... SEVERE THUNDERSTORM WATCH 477 HAS BEEN EXTENDED UNTIL 1 AM FOR THE FOLLOWING COUNTIES IN WEST CENTRAL TEXAS... CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD...TAYLOR... AND THROCKMORTON COUNTIES. A BROKEN LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO SAG SLOWLY SOUTHWARD AT ABOUT 10 MPH ACROSS THE BIG COUNTRY. ALTHOUGH THE THREAT OF SEVERE WEATHER WILL EVENTUALLY DIMINISH...A FEW STORMS WILL CONTINUE TO HAVE SEVERE POTENTIAL AS FAR SOUTH AS INTERSTATE 20 INTO THE EARLY MORNING HOURS. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1139 PM CDT MON JUN 13 2005 TXZ049-054-098-099-113-114-127-128-140600- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 1139 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR ALL OF THE BIG COUNTRY UNTIL 100 AM... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...EXTENDING FROM THROCKMORTON TO HAMLIN AT 1240 AM...WILL MOVE SOUTH AT 20 TO 25 MPH AND WILL MOVE SOUTH ACROSS JONES AND SHACKELFORD COUNTIES THROUGH 1 AM. STORMS COULD ALSO DEVELOP FARTHER WEST INTO FISHER COUNTY. THE STORMS WILL CONTAIN NEARLY CONTINUOUS LIGHTNING... STRONG GUSTY WINDS AND HAIL...ALONG WITH VERY HEAVY RAIN. THE STORMS WILL MOVE DOWN INTO THE ABILENE AREA AROUND OR SHORTLY AFTER 1 AM. GUSTY WINDS WILL OCCUR ALONG A GUST FRONT WELL OUT AHEAD OF THE STORMS ACROSS SOUTHERN SHACKELFORD AND JONES COUNTIES INTO TAYLOR AND CALLAHAN COUNTIES. STAY TUNED FOR THE LATEST WARNINGS AND STATEMENTS ON THESE STORMS.
The Dyess AFB radar (KDYX), 67 km away, was scanning. The volume nearest the first event began at 05:04 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Hail covered the ground.
Very heavy rains caused flash flooding in southern and eastern Haskell County. Numerous roads were closed across the southern and eastern portions of the County including highway 380.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455172, 5455173, 5455174, 5455241, 5455242.